Posted: Tue Oct 08, 2013 6:01 pm
Post subject: Stopping birth control symptoms or am I pregnant?
I was on birth control for about a year. I have been on and off it several times throughout my life. I have PCOS and just kind of figured that I was unable to get pregnant.
The 16 of last month I ended my last birth control pill and it wasn't until the 21 that I started bleeding. That last month I was not good about taking my pill at all. I told my husband that I was not going to take it anymore due to some other reasons.
Lately I have noticed that my breasts and nipples are insanely sore. Everything smells and tastes weird. My friends have to make me eat because I don't want to due to this. I am irritable and very tired. I have had a strange pain on the left side down in my pelvis. These are just a few things that have been going on.
I have taken an at home pregnancy test and it came out negative. I then did some research about the pregnancy like symptoms of stopping birth control. I have has some symptoms when I have stopped it before but nothing like this. I was on a high estrogen dose birth control and I don't know if that could be adding to the situation. I have never been pregnant but my husband and I have three children from his previous marriage. I want very badly to become pregnant but I don't want to just see these signs because of my desire.
I don't know if I would be experiencing these symptoms this early and this strongly anyway. I have tried to find out online how severe the symptoms can get from stopping birth control but I haven't been able to find anything out. Also, I don't know when my next period is supposed to be either. Would it be 28 days from when I took my last pill or from when I started bleeding? Along with that because I was so bad about taking my pills last month I don't know if that plays a role in it.
Please any advise is needed right now. I just want to figure out one way or the other.
Thank you so much,
Posted: Wed Oct 09, 2013 4:32 pm
The left sided pains and breast tenderness and changes in sense of smell or taste can all be down to ovulation
While on high dose oestrogen contraception you are very unlikely to ovulate so you wouldn't normally see any of these ovulation side effects.
If you had a bleed on the 21st of September then you could well have gone right into a normal ovulatory cycle which would make you around day 19 now and could have ovulated a few days ago
Progesterone rises after ovulation and causes all sorts of weird side effects, many of which are very similar to the early pregnancy symptoms as most of those are also caused by the big increase in progesterone in early pregnancy.
Even when not pregnant it can cause tiredness as it has a mild sedative effect, changes to saliva and your digestive system which can affect your sense of taste, make you nauseous, can give you heartburn and can slow down your bowels and cause constipation ( or the opposite effect in some people )It can cause breast tenderness, sore nipples, itchy nipples, swollen breasts, mood swings, headaches, back ache due to the relaxing effect it has on muscles, and because after ov the follicle the egg was in turns into a corpus luteum ( a sort of cyst on the ovary, totally normal as helps maintain a pregnancy until the placenta kicks in, or if you don't conceive it disappears when the witch shows) this can grow to up to 5cms which is not much smaller than the ovary itself, so it's no wonder it can cause some twinges, often felt low down to one side near the pubic bone.
When your period will be due is almost impossible to say when coming off contraception as it can take your body a while to get back into normal cycles or it can happen straight away, so it could be 28 days or even a few days less or it could be months.
If you did ovulate in the last 5 days or so then based on an 'average' luteal phase of 14 days you'd be due your period in about 10 days.
If you haven't ovulated yet then it's anybody's guess.
If you did ovulate though and you have BD'd then you should be in with as good a chance as anyone as the main problem when it comes to conceiving with PCOS is the timing as you never know when you will ovulate, when you do though a woman with PCOS generally has the same chance of conceiving as anyone else so fingers crossed you may already be pregnant
If you don't get your next period in about 2 weeks or so I'd test just to see as it really is possible to conceive within a few weeks of coming off the pill.
Good luck xx
Posted: Sat Oct 12, 2013 3:26 pm
Post subject: still dont know
Thank you for your response. It has helped.
But things have not gotten any better. My breasts are still hurting so bad. I'm in a terrible mood and an emotional wreck. My stomach is still upset and the pain is still there.
I took another test this morning and again it was negative. I just don't understand what is going on. If I'm not pregnant I'm beginning yo think something is wrong.
My husband and I were looking up that you can have a diluted sample. I drink a lot of water. I always have. I get up at least once or twice a night to use the restroom. I was thinking that that could be the problem but I don't know enough about it.
We were thinking that or it is just too early to tell.
Posted: Sun Oct 13, 2013 7:41 pm
Posted: Sun Oct 13, 2013 11:44 pm
Definitely, fingers are crossed. I just wish I knew one way or the other. The stress is killing me.
I had a complete break down yesterday while I was on the phone with my sister. She thinks now that I am either pregnant or this is going to be the worlds worst visit of AF.
I go back and forth in my thinking. It just seems strange that all of this would be going on so early and not seeing a positive test. i plan on testing one more time next weekend. If that says negative, I am just going to assume this is just a crazy hormonal thing going on. It would be very disappointing but I don't know what else I can do.